Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rockytop499

How common is hair loss on Accutane?

Recommended Posts

I have Acne Conglobata (didn't know that was a thing until I was diagnosed by my new dermatologist) and I'll be starting my first (and hopefully only????) round of Accutane soon.  I know about many of the side effects, but there's one I just heard of today that has me worried: hair loss.  I'm starting to think that this might not be worth it if I have to suffer permanent hair loss.  I know that's shallow, but I'm afraid of it.  I trust my dermatologist but I also think that sometimes they just pretend as if some side effects don't exist, and I've seen a lot about hair loss.

 

So my question is, does anyone know how common it is to have hair loss, especially permanent, while on Accutane or after its use?  Have any of you personally experienced this?  Also, is it effected by high dosage (my doctor wants to start me on what is higher than I should be taking according to my weight, though my acne is pretty dang severe)?  Any tips on combatting this mysterious/hopefully uncommon hair loss?

Link to post
Share on other sites

Before accutane, I wished more than anything in the world to not have acne anymore. After accutane and still to this day, I wish more than anything in the world to stop loosing my hair and to have my full head of hair back. 

It's your call. 

All I can do now is try and not be attached to my appearance and focus on a deeper/higher level of my self. Life goes on ;/

Link to post
Share on other sites

@LLL3 oh gosh!  I'm so sorry to hear that!  That worries me...do you have a history of hair loss in your family?

 

@Peachy thank you for your input!  I'm still a little nervous because according to the other poster, it *does* happen.  I wish there was a way to know if I'm prone to hair loss on Accutane before I begin taking it.  My skin is SOOO bad and I'm 22 so I just would love to not care about it anymore ahah thanks for the well wishes!

Link to post
Share on other sites
On 12/11/2015, 10:04:24, LLL3 said:

Before accutane, I wished more than anything in the world to not have acne anymore. After accutane and still to this day, I wish more than anything in the world to stop loosing my hair and to have my full head of hair back. 

It's your call. 

All I can do now is try and not be attached to my appearance and focus on a deeper/higher level of my self. Life goes on ;/

 

How long did you take it and how long ago did you stop it?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×